MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within a different device¿s dispenser coil.The original packaging including its dispenser tray and tip protector was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 micro catheter hub.The distal tip and distal marker band were found separated from the remaining micro catheter.The distal segment was not returned for analysis.The edge of the break was found jagged.The inner liner was found stretched and damaged.No evidence of steam shaping was observed.Testing/analysis: the total length was measured to be ~152.8cm and the usable length was measured to be ~145.1cm, which is within specification (specification: total (ref) =152cm, usable = 144cm ± 1.5cm).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter break¿ was confirmed.The jagged edge occurring at the break area and the inner liner stretching indicates that the device surface failed due to tensile overload.However, the root cause could not be determined.Customer reported damage was found after preparation.It is possible the tip became damaged during removed from packaging if the tip protector is not pinched prior to removal of the tip.As the original packaging including the dispenser tray and tip protector were not returned for analysis, any contribution of the packaging towards the failure could not be assessed.There is an indication that the event could be related to a potential manufacturing issue, and therefore a dhr review will be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an echelon microcatheter tip was broken.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for a small aneurysm of left ophthalmic artery.The vessel tortuosity was minimal.The access vessel was the femoral artery (5.2 mm diameter).After opening the package, it was found that the tip of the microcatheter was broken and could not be used normally.There were no p atient symptoms or complications associated with this event.Additional information received that there was no damage or evidence of tampering to device packaging.Additional information received that there was preparation completed prior to notice the catheter damage; it was found during hydration.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19731361
Report Number2029214-2024-01227
Device Sequence Number12813749
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB575358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale